# SDR USAA2008112092092

- Difficulty date: November 19, 2008
- Submitted: November 21, 2008
- Operation: Air carrier
- Aircraft: N179UW
- Make and model: Airbus A321-211
- Aircraft serial: 1521
- Aircraft time: 26,692 hours, 9,589 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Fumes
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

FLT 904 CLT-ORD - RETURN TO FIELD - APPROXIMATELY 10 MINUTES INTO FLIGHT, FUMES WERE REPORTED IN THE REAR OF THE AIRCRAFT.  THE CREW BEGAN A RETURN TO CLT AND WHEN AIRCRAFT STOPPED CLIMBING, THE FUMES DISSIPATED.  IT WAS DECIDED TO CONTINUE TO ORD, BUT WHEN AIRCRAFT BEGAN TO CLIMB AGAIN, THE FUMES RETURNED.  THE CREW DECLARED AN EMERGENCY AND RETURNED TO CLT.  THE AIRCRAFT LANDED AND TAXIED TO THE GATE WITHOUT INCIDENT.  MAINTENANCE TROUBLESHOT PER THE TSM (TROUBLESHOOTING MANUAL) 71-00-00-810-802 WITH NO FAULTS NOTED.  RAN BOTH ENGINES AND APU BLEEDS AND PACKS TO TAKEOFF POWER.  NO SMOKE OR SMELL NOTED.
